Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 8, 2014, 8:21 PM CDT for Dallam County, Texas; Texas County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 8, 2014, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
Counties Texas County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS84 KAMA 090121 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT SUN JUN 8 2014 OKZ001-002-TXZ001-002-090200- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 821 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...DALLAM... WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 900 PM CDT... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EVA TO 6 MILES WEST OF DALHART...MOVING EAST SOUTHEAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GUYMON... STRATFORD... TEXHOMA... HOUGH... GRIGGS... GOODWELL... EVA... WARE... CONLEN... STURGIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3698 10110 3607 10225 3607 10301 3698 10195 TIME...MOT...LOC 0121Z 270DEG 25KT 3686 10179 3607 10259 $$ ANDRADE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:36 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 8, 6:36 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN JUN 8 2014
.AVIATION...
SOUTHEAST AND SOUTH SURFACE WINDS WILL PREVAIL THIS EVENING. BY 04Z
MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO IMPACT ALL
TERMINALS. VARIABLE AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS...
WITH POTENTIAL FOR GUSTS OF 50 KT THIS EVENING. AMENDMENTS WILL
LIKELY BE FORTHCOMING AS BETTER SENSE OF TIMING AND CHARACTERISTICS
OF THUNDERSTORMS IS ATTAINED. STRONG COLD FRONT WILL ARRIVE AT
ALL TERMINALS BEFORE 12Z MONDAY...WITH SURFACE WINDS SHIFTING TO
NORTH NORTHWEST. EXPECT THUNDERSTORMS TO END SHORTLY AFTER FRONTAL
PASSAGE...WITH VFR CONDITIONS TO FOLLOW.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2014/
DISCUSSION...
ONE MORE ROUND OF THUNDERSTORMS TONIGHT...WITH HEAVY RAINS...STRONG
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE.
ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST. HAVE EXTENDED
FLASH FLOOD WATCH FOR ALL SECTIONS UNTIL 9 AM MONDAY MORNING.
MOISTURE FEED HAS CONTINUED ALL DAY. STRONG SHORTWAVE TROF AND
ASSOCIATED JET STREAK WILL ARRIVE BEFORE 06Z. SOME PROGGED
THICKNESS DIFFLUENCE EXPECTED TO MIGRATE ACROSS THE FORECAST AREA
OVERNIGHT. ENHANCED LOW-LEVEL CONVERGENCE WILL OCCUR WITH
PASSAGE OF STRONG COLD FRONT...WHICH IS EXPECTED TO CLEAR ALL
BUT SOUTHEAST PART OF FORECAST AREA BY 7 AM.
HAVE BEGUN ENDING THIS PRECIPITATION EVENT DURING MONDAY. EXPECT
MUCH MORE STABLE AIR TO MOVE INTO AREA BEHIND COLD FRONT. COULD SEE
A FEW SHOWERS OR NON-SEVERE THUNDERSTORMS MONDAY AFTERNOON IN
NORTHEAST SECTIONS...WHERE COLDER AIR ALOFT AND SOME WRAP-AROUND
MOISTURE COULD RESULT IN LIGHT PRECIPITATION. HAVE REMOVED MONDAY
NIGHT POPS AS DRIER AIR MOVES IN AND CONFLUENT NORTHWEST FLOW ALOFT
DEVELOPS.
NO CHANGES TO LATER PERIODS. HAVE KEPT LOW THUNDERSTORM POPS FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT AS MOISTURE MAKES
ITS RETURN. 03
COCKRELL
FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH NEXT WEEK GIVEN THE RECENT AND EXPECTED HEAVY RAIN. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 59 74 50 85 59 / 60 20 5 0 0
BEAVER OK 59 73 54 83 59 / 70 30 10 0 0
BOISE CITY OK 53 70 47 85 57 / 70 20 5 0 5
BORGER TX 59 73 54 87 64 / 70 20 5 0 0
BOYS RANCH TX 58 76 51 89 61 / 70 20 5 0 5
CANYON TX 60 76 50 85 58 / 60 20 5 0 0
CLARENDON TX 63 78 53 86 62 / 70 30 5 0 0
DALHART TX 55 73 48 85 56 / 70 20 5 0 5
GUYMON OK 57 72 52 86 59 / 70 20 10 0 0
HEREFORD TX 59 76 49 85 58 / 60 20 0 0 0
LIPSCOMB TX 61 73 53 82 60 / 70 30 10 0 0
PAMPA TX 60 73 51 84 60 / 70 30 5 0 0
SHAMROCK TX 65 78 54 85 62 / 70 30 5 0 0
WELLINGTON TX 66 80 56 87 62 / 70 40 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/02Hazardous weather outlook, Jun 8, 3:09 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT SUN JUN 8 2014 OKZ001>003-TXZ001>020-091100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 309 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. A FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS OF THE PANHANDLES. THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING ARE THE MAIN THREATS WITH THE STORMS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE...PARTICULARLY ACROSS THE WESTERN PARTS OF THE PANHANDLES...WHERE A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL COME TO AN END ON MONDAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 9 AM MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT. SOME STORMS MAINLY WEDNESDAY THROUGH THURSDAY NIGHT MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES TONIGHT...AND AGAIN WEDNESDAY THROUGH THURSDAY NIGHT. COCKRELL
In the hours before
Special weather statement, Jun 8, 6:46 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SUN JUN 8 2014 OKZ001-090030- CIMARRON OK- 646 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 730 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF KENTON TO 15 MILES NORTHWEST OF SENECA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... WHEELESS... KENTON... FELT... BLACK MESA PARK... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3651 10251 3651 10299 3699 10300 3699 10251 TIME...MOT...LOC 2346Z 321DEG 21KT 3710 10279 3682 10322 ANDRADE
Special weather statement, Jun 8, 7:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 727 PM CDT SUN JUN 8 2014 OKZ001-TXZ001-090115- CIMARRON OK-DALLAM TX- 727 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND CIMARRON COUNTIES UNTIL 815 PM CDT... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF KEYES TO 11 MILES NORTH OF TEXLINE...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... WHEELESS... KEYES... KENTON... GRIGGS... FELT... BLACK MESA PARK... TEXLINE... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3698 10207 3655 10212 3606 10303 3698 10299 TIME...MOT...LOC 0027Z 293DEG 29KT 3695 10238 3652 10293 ANDRADE
Special weather statement, Jun 8, 8:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT SUN JUN 8 2014 TXZ006-011-090200- HARTLEY TX-OLDHAM TX- 816 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND SOUTHERN HARTLEY COUNTIES UNTIL 900 PM CDT... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF ROMERO TO 8 MILES NORTH OF GLENRIO...MOVING EAST SOUTHEAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... VEGA... ROMERO... CHANNING... BOYS RANCH... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 45. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3585 10219 3522 10221 3519 10302 3583 10301 TIME...MOT...LOC 0116Z 269DEG 29KT 3571 10286 3530 10298 ANDRADE
Special weather statement, Jun 8, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT SUN JUN 8 2014 OKZ001-002-TXZ001-002-090200- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 821 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...DALLAM... WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 900 PM CDT... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EVA TO 6 MILES WEST OF DALHART...MOVING EAST SOUTHEAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GUYMON... STRATFORD... TEXHOMA... HOUGH... GRIGGS... GOODWELL... EVA... WARE... CONLEN... STURGIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3698 10110 3607 10225 3607 10301 3698 10195 TIME...MOT...LOC 0121Z 270DEG 25KT 3686 10179 3607 10259 ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:16 PM CDT | Special Weather Statement | AMA | Oldham | 44 min |
| Jun 8, 8:48 PM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| Jun 8, 9:01 PM CDT | Special Weather Statement | AMA | Hansford, Moore, Sherman | 44 min |
| Jun 8, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 66 min |
| Jun 8, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 54 min |
| Jun 8, 9:24 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more | 2 hr |
| Jun 8, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson | 61 min |
| Jun 8, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 43 min |
| Jun 8, 10:47 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 8, 11:42 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 48 min |
| Jun 8, 11:52 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 4 hr |
| Jun 9, 12:11 AM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
| Jun 9, 11:34 AM CDT | Wind Advisory | AMA | Dallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more | 8 hr |
| Jun 8, 7:27 PM CDT | Special Weather Statement | AMA | Cimarron | 48 min |
Nearby
Special Weather Statements in Texas, 2014Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.